Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Safe to take Plan B soon after abortion? Have stomach cramps, bloating, discomfort

Good evening. I had an in-office abortion (vacuum aspiration) 1.5 weeks ago. I had intercourse two days ago and the condom broke. I have Plan B and and concerned about taking it so soon after the abortion procedure. Are there any additional risks or exacerbated side effects to be aware of? My stomach has been cramping, but manageable, since the procedure but is now bloated and uncomfortable. Should I be concerned about infection? If so, would Plan B not be recommended until I can see my PCP or a doctor at Planned parenthood?
Asked On : Thu, 8 Nov 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Plan B can be taken as a recent abortion is not a contraindication for its use. Discomfort of the stomach, vomiting and diarrhea, menstrual disturbances, headache, fatigue and breast tenderness are some of the side effects of the pill. I suggest that you consult your doctor immediately as Plan B needs to be taken within 5 days of unprotected intercourse to be effective, and take advice as you already have abdominal discomfort. Good luck.
Answered: Thu, 8 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor